Alert archive / North Carolina / Special Marine Warnings in 2003

Special Marine Warning 113, NWS Newport/Morehead City, NC

August 23, 2003

NWS Newport/Morehead City, NC issued this special marine warning at Aug 23, 2003, 3:30 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2003, 3:30 PM EDT (19:30 UTC)
Expired
Aug 23, 2003, 5:00 PM EDT
In force
90 min
Issued by
NWS Newport/Morehead City, NC
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Aug 23, 3:30 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 23, 3:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT SAT AUG 23 2003

2 W-E LINES OF SHWRS/TSTMS AFFECTING CWA THIS AFTN. BKN LINE SRN
SECTIONS ASSCTD WITH PRE-FRONTAL TROF/WIND SHIFT LINE...WHILE WIDELY
SCT ACTIVITY TO N ASSCTD WITH TRUE FRONT. THIS NRN LINE WILL
CONTINUE THREAT OF PCPN OVER MOST OF CWA INTO EARLY EVE HOURS AND
PLAN TO HOLD ON TO CURRENT LOW CHC POPS FOR THIS EVE.

HIGH AND DRY CONDITIONS BUILD IN LATE TONIGHT AND SUN AND GOING WITH
NO POPS THRU TUE. COOLEST TEMPS SUN NIGHT AND WENT WITH MOS
COMPROMISE.

RETURN TO DIURNAL CLIMO POPS FOR WED-SAT WITH COUPLE OF WEAK FRONTS
MOVING THRU DURING PERIOD.

MARINE: SW FLOW SHIFTING TO NE AS COLD FRONT MOVES ACROSS THE MARINE
AREA TODAY. SHOWERS AND TSTMS EXPECTED WITH THE FRONT. AFTER FRONTAL
PASSAGE WINDS GENERALLY IN THE 10 TO 15 KT RANGE. WINDS EXPECTED TO
DECREASE TO 10 KTS OR LESS BY SUN NIGHT. SHORT DURATION OF INCREASED
WINDS IS NOT LIKELY TO CAUSE A LARGE INCREASE IN SEAS.

HIGH PRESS WILL BUILD IN BEHIND THE FRONT WITH LIGHT NE WINDS
BECOMING E. HIGH SLIDES OFF THE COAST MONDAY NIGHT...WINDS SLOWLY
SWING TO SW AND CONTINUES INTO FRI.

.MHX...NONE.

JBM/RAP
Hazardous weather outlook, Aug 23, 3:30 AM EDT, 12 hours before
NCZ029-044>047-079>081-090>095-098-103-104-231100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 AM EDT SAT AUG 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY.

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RF

In the hours before

Special weather statement, Aug 23, 2:34 PM EDT, 56 minutes before
NCZ081-231915-

SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
234 PM EDT SAT AUG 23 2003

...STRONG THUNDERSTORMS WILL AFFECT MAINLAND HYDE COUNTY UNTIL 315 PM
EDT...

AT 234 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER ENGELHARD...
MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
RURAL EASTERN MAINLAND HYDE COUNTY AT 250 PM EDT. OTHER LOCATIONS TO
BE AFFECTED BY THE STORMS INCLUDE LAKE LANDING AND MIDDLETOWN.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

MLF
Special weather statement, Aug 23, 2:50 PM EDT, 40 minutes before
NCZ090-092-093-095-098-231945-

SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT SAT AUG 23 2003

...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...CRAVEN...
JONES AND DUPLIN COUNTIES UNTIL 345 PM EDT...

AT 250 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 20 MILES WEST OF
JACKSONVILLE TO 13 MILES NORTHEAST OF JACKSONVILLE...OR FROM
BEULAVILLE TO 13 MILES NORTHEAST OF JACKSONVILLE...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAVELOCK AT 315 PM EDT...
JACKSONVILLE AT 320 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE BEAUFORT...MOREHEAD CITY AND SWANSBORO.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

MLF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:07 PM EDTSpecial Marine WarningMHX83 min
Aug 23, 3:21 PM EDTSevere Thunderstorm WarningMHXCarteret39 min
Aug 23, 3:30 PM EDTSpecial Marine WarningMHX90 min
Aug 23, 3:47 PM EDTFlash Flood WarningMHXCarteret118 min
Aug 23, 3:57 PM EDTSevere Thunderstorm WarningMHXOnslow48 min
Aug 23, 5:05 PM EDTSpecial Marine WarningMHX25 min
Aug 23, 5:32 PM EDTSpecial Marine WarningMHX58 min
Aug 23, 6:32 PM EDTSpecial Marine WarningMHX58 min

Nearby

Special Marine Warnings in North Carolina, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.